Nebraska, 2002

Hail in Nebraska, June 25, 2002

June 25, 2002 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 1:40 PM MST, 49 minutes earlier.

Area forecast discussion, Jun 25, 1:40 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT TUE JUN 25 2002

SCTD SHWRS AND TSTRMS OVER MAINLY SRN PARTS OF THE CWA THIS
EVNG WITH WK VORT COMBINING WITH UPSLOPE FLOW.  WITH JUST WK
FORCING STORMS SHOULD DSIPT BY LT EVENING WITH CLEARING SKIES
AFTERWRDS.  OTHERWISE AREA REMAINS UNDER EFFECTS OF UPPER RIDGE
ANCHORED OVR THE CENTRAL AND SRN ROCKYS THRU FRI.  UPSLOPE FLOW
DIMINISHES AND MOISTURE DCRS SO ANY CONVECTION LOOKS TO BE MORE
LIMITED WEDS WITH VERY LITTLE IF ANY THURSDAY AND FRIDAY.  TEMPS
A BIT COOLER WEDS THEN A GRADUAL RISE BY END OF WEEK.

.EXTENDED...
SUMMER TIME PATTERN CONTINUES WITH UPPER RIDGE DOMINATING THE CWA.
CANNOT RULE OUT AFTERNOON SHOWERS AND THUNDERSTORMS ESPECIALLY OVR
THE MOUNTAINS BUT FOR THE MOST PART THINK DRY FORECAST WILL COVER
MOST AREAS.

.CYS...
WY...NONE.
NE...NONE.

RE/JRG

In the hours before

Special weather statement, Jun 25, 9:30 AM MST, 4 hours 59 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-251900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT TUE JUN 25 2002

..SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

A WEAK COOL FRONT WILL MOVE SOUTH ACROSS THE AREA THROUGH TONIGHT
WITH SOME UPSLOPE FLOW BEHIND IT.  THIS IN COMBINATION WITH SOME
INSTABILITY SHOULD PRODUCE A FEW SHOWERS AND THUNDERSTORMS BY LATE
THIS AFTERNOON...ESPECIALLY NEAR THE MOUNTAINS OF SOUTHEAST WYOMING.
A FEW OF THE STORMS MAY PRODUCE SOME HAIL AND GUSTY WINDS FOR BRIEF
TIMES BUT RATHER LOW MOISTURE AMOUNTS AND WEAK ATMOSPHERIC WINDS
SHOULD LIMIT THE OVERALL INTENSITY OF ANY THUNDERSTORMS THROUGH THIS
EVENING.

&&
RE
WCJIN-WYSE-WYNE

The radar

The North Platte radar (KLNX), 195 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Box Butte

When
June 25, 2:29 PM MST to 2:35 PM MST
Where
Box Butte County, 16 mi N of Alliance
Measured
0.75 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
42.333, -102.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296534.